MAUDE Adverse Event Report: THE RITEDOSE CORPORATION SODIUM CHLORIDE INHALATION SOLUTION 0.9%; NEBULIZER (DIRECT PATIENT INTERFACE)

THE RITEDOSE CORPORATION SODIUM CHLORIDE INHALATION SOLUTION 0.9%; NEBULIZER (DIRECT PATIENT INTERFACE)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Hot Flashes/Flushes (2153); Decreased Respiratory Rate (2485); Swelling/ Edema (4577)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous report from the united states was reported by a consumer and concerns a 75-year-old female, who experienced swelling of lips and tongue, flushed red face/face red, allergic reaction to nebulizer solution and sob (shortness of breath) coincident with sodium chloride inhalation solution (b)(4).On (b)(6) 2023, the patient was hospitalized for vocal cord repair surgery due to vocal cord paralysis and they accidentally lacerated her oesophagus.During hospitalization, the patient received intravenous (iv) medication at the hospital that included iv ancef continuously for 24-48 hours, iv ibuprofen and iv tylenol post-surgery.On the same day after the surgery, the patient-initiated sodium chloride inhalation solution (b)(4) via nebulizer and face mask over the next four days.The patient also received liquid ibuprofen before going home.On (b)(6) 2022, the patient was discharged from hospital.The patient had another breathing treatment of (b)(4) with sodium chloride inhalation solution.After the treatment, she had an allergic reaction.The patient's symptoms included face being flushed red, swelling of lips and tongue.The patient had sob.She took benadryl (diphenhydramine) at home but had no change.On (b)(6) 2022, she visited the emergency room and was treated with an injection of 10 mg of dexamethasone.She remained in the emergency room (er) until her symptoms improved.She consulted the doctors and pharmacist and they thought she had a reaction to the preservative in the sodium chloride inhalation solution (b)(4), which she later confirmed to be an allergic reaction to the nebulizer solution.Action taken with sodium chloride inhalation solution (b)(4) was not applicable.Outcome of the events was recovering.Additional information received on 14-nov-2023: provided therapy dates, er visit date, event details, therapy details and events outcome.Updated event verbatim for allergic reaction to allergic reaction to nebulizer solution, which was previously attributed to a preservative.

Brand Name
SODIUM CHLORIDE INHALATION SOLUTION 0.9%
Common Device Name
NEBULIZER (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
THE RITEDOSE CORPORATION
director of regulatory affairs
1 technology circle
columbia SC 29203
Manufacturer (Section G)
THE RITEDOSE CORPORATION
director of regulatory affairs
1 technology circle
columbia SC 29203
Manufacturer Contact
arianne lindsey
director of regulatory affairs
1 technology circle
columbia, SC 29203
8039354114
MDR Report Key18168065
Report Number3001237796-2023-00128
Device Sequence Number6613198
Product Code CAF
UDI-Device Identifier00376204300506
UDI-Public00376204300506
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANCEF (CEFAZOLIN SODIUM).; IBUPROFEN.; TYLENOL (PARACETAMOL).
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale